Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS New Orleans, LA

March 27, 2009Tangipahoa Parish, Washington Parish, Louisiana; Walthall County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 27, 2009, 9:42 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 9:42 PM CDT (02:42 UTC)
Expired
Mar 28, 2009, 12:45 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Tangipahoa Parish, LA, Washington Parish, LA, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:38 PM CDTFLASH FLOODFranklinton, LAALMOST ALL ROADS ACROSS THE PARISH WERE IMPACTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 280242
FFWLIX
LAC105-117-MSC147-280545-
/O.NEW.KLIX.FF.W.0009.090328T0242Z-090328T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF AMITE...
  NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...
  SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1245 AM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  HERMAN...KENTWOOD AND DEXTER

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3092 8990 3054 9056 3066 9057 3100 9054
      3101 9026 3115 9000 3114 8995

$$


24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 8:23 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 27, 8:23 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT FRI MAR 27 2009

.SHORT TERM...

.SOUNDING DISCUSSION...

THE ATMOSPHERE IS VERY MOIST AND RELATIVELY UNSTABLE WITH AN LI OF
-1.9 AND A PRECIPITABLE WATER VALUE OF 1.54 INCHES. SOUTHERLY
WINDS CONTINUE TO BRING AN ABUNDANT AMOUNT OF MOISTURE INTO THE
AREA. GOOD SPEED AND DIRECTIONAL SHEAR PRESENT...THEREFORE THERE
IS THE THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS
ALSO A POTENTIAL FOR LARGE HAIL WITH FAIRLY STEEP LAPSE RATES AND
A LARGE AMOUNT OF SHEAR.

&&

.PREV DISCUSSION... /ISSUED 754 PM CDT FRI MAR 27 2009/

UPDATE...
FORECAST UPDATED TO INCLUDE TORNADO WATCH NUMBER 83. THIS WATCH
INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN
MISSISSIPPI. THE COASTAL MISSISSIPPI COUNTIES REMAIN OUTSIDE OF
THE WATCH AREA.

FOR MORE DETAILS CONCERNING THE SEVERE WEATHER THREATS ASSOCIATED
WITH THIS WATCH...PLEASE REFER TO THE TORNADO WATCH PRODUCT ISSUED
BY THE STORM PREDICTION CENTER.

95/DM

PREV DISCUSSION... /ISSUED 406 PM CDT FRI MAR 27 2009/

DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.

A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.

ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.

BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.

FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.

AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  40  66 /  80  20   0   0
BTR  53  64  41  66 /  80  20   0   0
MSY  57  64  45  65 /  80  40   0   0
GPT  62  67  42  65 /  80  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

&&
Hazardous weather outlook, Mar 27, 11:10 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE
INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE
THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS
ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS
WELL AS ISOLATED TORNADOES.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY
RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING.
IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW
LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH
HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS
OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...
STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST
WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY
AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY.

RIVER FLOODING...
DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO
RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA
HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT.

RIVER FLOODING...
SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT.

ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST
RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS
THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

95/DM

In the hours before

Local storm report, Mar 27, 8:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     MCCOMB AIRPORT          31.18N 90.47W
03/27/2009  M71 MPH          PIKE               MS   ASOS

            ALSO MARBLE SIZE HAIL IN MCCOMB PER PIKE CD.

&&

RICKS
Local storm report, Mar 27, 8:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             2 E MCCOMB              31.25N 90.43W
03/27/2009  E1.00 INCH       PIKE               MS   EMERGENCY MNGR

            ALONG U.S. HIGHWAY 98

&&

RICKS
Special weather statement, Mar 27, 8:39 PM CDT, 1 hour 3 minutes before
MSZ080>082-280245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
839 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...JACKSON COUNTY...HARRISON COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE MISSISSIPPI SOUND ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF WAVELAND TO BILOXI TO
OCEAN SPRINGS TO 23 MILES SOUTHEAST OF PASCAGOULA...MOVING NORTHEAST
AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  PASCAGOULA AND GAUTIER BY 850 PM...
  ST. MARTIN AND BILOXI BY 855 PM...
  MOSS POINT AND GULFPORT BY 900 PM...
  WAVELAND...GULFPORT AIRPORT AND LONG BEACH BY 905 PM...
  ESCATAWPA BY 910 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

24/RR
Local storm report, Mar 27, 9:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     MCCOMB                  31.25N 90.47W
03/27/2009                   PIKE               MS   EMERGENCY MNGR

            PIKE COUNTY EMERGENCY MANAGEMENT REPORTS A GAS STATION
            AWNING WAS BLOWN OVER ON NORTH BROADWAY.

0835 PM     FLASH FLOOD      MCCOMB                  31.25N 90.47W
03/27/2009                   PIKE               MS   EMERGENCY MNGR

            WATER REPORTED ENTERING A HOME IN MCCOMB.

&&

PGRIGSBY
Local storm report, Mar 27, 9:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      WOODVILLE               31.10N 91.30W
03/27/2009                   WILKINSON          MS   LAW ENFORCEMENT

            WILKINSON COUNTY SHERIFF REPORTS SEVERAL ROADS WASHED OUT
            IN THE SOUTHERN PART OF THE COUNTY

&&

PGRIGSBY
Local storm report, Mar 27, 9:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     WATER SPOUT      SLIDELL                 30.28N 89.78W
03/27/2009                   ST. TAMMANY        LA   LAW ENFORCEMENT

            WATERSPOUT REPORTED NEAR I-10 TWINSPAN IN LAKE
            PONTCHARTRAIN. REPORT RELAYED BY PUBLIC TO SLIDELL
            POLICE.

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:01 PM CDTFlash Flood WarningLIXEast Feliciana, West Feliciana3 hr
Mar 27, 7:06 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington54 min
Mar 27, 8:55 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington65 min
Mar 27, 9:28 PM CDTSevere Thunderstorm WarningLIXWashington62 min
Mar 27, 9:32 PM CDTSpecial Marine WarningLIX28 min
Mar 27, 10:38 PM CDTSpecial Marine WarningLIX22 min
Mar 27, 10:57 PM CDTSpecial Marine WarningLIX63 min
Mar 27, 11:50 PM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana115 min
Mar 28, 12:13 AM CDTSpecial Marine WarningLIX92 min
Mar 28, 12:14 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana31 min
Mar 28, 12:30 AM CDTFlash Flood WarningLIXTangipahoa, Washington6 hr
Mar 28, 12:41 AM CDTRiver Flood WarningLIXSaint Tammany59 hr
Mar 28, 1:51 AM CDTSpecial Marine WarningLIX114 min
Mar 28, 8:41 AM CDTRiver Flood WarningLIXSaint Tammany15 hr
Mar 28, 12:55 PM CDTRiver Flood WarningLIXLivingston4 days
Mar 28, 3:07 PM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Mar 28, 3:07 PM CDTRiver Flood WarningLIXEast Baton Rouge4 days
Mar 27, 7:24 PM CDTTornado WarningLIXAmite40 min
Mar 27, 7:59 PM CDTTornado WarningLIXPike31 min
Mar 27, 8:09 PM CDTSevere Thunderstorm WarningLIXPike, Walthall66 min
Mar 27, 9:02 PM CDTTornado WarningLIXAmite, Pike28 min
Mar 27, 10:21 PM CDTTornado WarningLIXWilkinson24 min
Mar 27, 10:41 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson34 min
Mar 27, 10:59 PM CDTTornado WarningLIXWilkinson31 min
Mar 27, 11:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min
Mar 28, 12:45 AM CDTSevere Thunderstorm WarningLIXAmite14 min
Mar 28, 12:51 AM CDTFlash Flood WarningLIXHancock, Harrison, Jackson6 hr
Mar 28, 12:55 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson39 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningLIXAmite, Pike31 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningLIXPike, Walthall46 min
Mar 28, 2:27 AM CDTTornado WarningLIXJackson13 min
Mar 28, 4:32 AM CDTRiver Flood WarningLIXHarrison6 days
Mar 28, 7:20 AM CDTAreal Flood WarningLIXHarrison, Jackson4 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.